Dorzolamide-Induced Choroidal Detachment In A Surgically Untreated Eye
Goldberg S, Gallily R, Bishara S, Blumenthal EZ.
Am J Ophthalmol. 2004 Aug;138(2):285-6.
Department of Ophthalmology, Hadassah-Hebrew University Medical Center, Jerusalem, Israel.
PURPOSE: Choroidal detachment is a known complication of topical hypotensive agents when used to treat eyes sensitized by prior surgery. We document the abrupt development of an extensive choroidal detachment after initiation of dorzolamide therapy in a surgically untreated eye with primary open-angle glaucoma.
DESIGN: Observational case report.
METHODS: A 76-year-old woman with primary open-angle glaucoma and no history of ocular surgery developed a choroidal detachment 12 hours after initiation of therapy with dorzolamide eye drops. Choroidal detachment was diagnosed clinically and confirmed by echography.
RESULTS: Withdrawal of the drug and initiation of corticosteroid drops resulted in prompt resolution of the choroidal detachment.
CONCLUSIONS: Choroidal detachment can occur in surgically untreated eyes after use of a topical carbonic anhydrase inhibitor.